Welcome to the forums, this must be very difficult time for you. I’m sure other users will be along to support you soon.
In the meantime, maybe you would like to talk things through with a member of our helpline staff who are there to offer practical information as well as emotional support. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday 10.00 to 2.00.
With best wishes
Sorry to hear of your bad reaction toTAX. My Oncologist has warned me about side effects of the drug but not about such a bad reaction as you all seem to have had. I have my first Tax next Thursday and I am not looking forward to it. I have had three rounds of FEC and I have been very lucky and have not suffered from really bad side effects. Good luck ladies with your next TAX.
Hello Rosie14, I had a similar reaction to yours at the start of my first tax infusion..it is quite common so don't worry. They added piriton and hydrocortisone to my next two infusions to prevent it happening again, which is probably what they gave you along with the flush. I think the trick is to run it through as slowly as possible. I was ok on my last two tax cycles. Good luck with your last one! xx
Today I had my 2nd Tax infusion. I was warnd when I had the first one there could be side effects in the first minutes and to call a member of the chemo team immediately. Within 5 mins I was ware I felt strange my chest tightened and then I had the sudden all over back cramp! I told a member of staff and he quickly reacted by turning tax off and giving me 2 IV injections, followed by IV pain killer , followed by a flush out. The dlay was about 30 mins although felt much longer! My face went very red also.
The tax was restarted slowly and I managed to get through without any further problems!
Has this happened to anyone else?
When the oncoogist came to see me he explained that the drug had been new in first round so no reaction, when put in for the second round body felt it coming and didn't want it so set up a reaction!!!